Hail, Harper
- When
- June 16, 5:51 PM CST
- Where
- Harper County, 13 mi N of Selman
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.983, -99.483
12 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 2:00 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SAT JUN 16 2001 QUESTIONS PERSIST ON DEVELOPMENT OF CONVECTION LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS NORTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. LINE OF TOWERS DEVELOPING ALONG DRYLINE ACROSS SOUTHWEST KANSAS...INTO EASTERN OKLAHOMA PANHANDLE...DOWN INTO WEST CENTRAL TEXAS PANHANDLE. FURTHER TO THE SOUTH AND EAST...MESOSCALE CONFLUENCE/CONVERGENCE AXIS IS HELPING WITH THE DEVELOPMENT OF SOME ELEVATED TCU ACROSS CENTRAL OKLAHOMA. DO NOT THINK ANYTHING WILL COME OF MENTIONED TCU FIELD IN CENTRAL PORTIONS OF THE STATE...BUT WILL MONITOR UNTIL ISSUANCE TIME. BASED ON OBSERVATIONS AND LATEST ETA-KF...POPS MAY BE REQUIRED ACROSS WEST/NORTHWEST OKLAHOMA FOR POTENTIAL ACTIVITY NEAR DRYLINE. AFTER TONIGHT...WILL LEAVE POPS NIL UNTIL WEDNESDAY...WHEN SURFACE BOUNDARY ACROSS KANSAS BEGINS TO NUDGE CLOSER TO AREA. ALSO... MID/UPPER LEVEL FLOW BECOMES MORE NORTHWESTERLY. THURSDAY THRU SATURDAY...PATTERN BECOMES FAVORABLE FOR HIGH PLAINS/LEE SLOPE CONVECTION TO DEVELOP INTO CONVECTIVE COMPLEX AND TRAVEL INTO WESTERN/CENTRAL PORTIONS OF OKLAHOMA AT NIGHT...LINGERING INTO THE NEXT MORNING ACROSS THE SOUTH. FRONTAL BOUNDARY STILL EXPECTED TO MOVE INTO AND ACROSS THE AREA WEDNESDAY AND THURSDANY...TEMPS AOB SEASONAL NORMS ACROSS MUCH OF THE AREA FOR A FEW DAYS. FCSTID = 11 OKC 69 93 70 94 / 0 0 0 0 HBR 69 96 70 97 / 20 0 0 0 SPS 70 96 70 97 / 0 0 0 0 GAG 68 96 69 97 / 30 0 0 0 PNC 69 95 70 97 / 10 0 0 0 DUA 67 93 70 94 / 0 0 0 0 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-162030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT SAT JUN 16 2001 ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS PORTIONS OF NORTHWEST OKLAHOMA. A FEW OF THESE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH GUSTY WINDS AND HAIL THE PRIMARY THREATS. THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS WESTERN... CENTRAL OR SOUTHEAST OKLAHOMA OR WESTERN NORTH TEXAS THROUGH TONIGHT. 30
The Dodge City radar (KDDC), 97 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
12 hail, 4 thunderstorm wind. Local standard time, as filed.
House windows were broken by hail.
Wind was measured by Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248864, 5248865, 5248866, 5248868, 5248867, 5248869, 5248870, 5248871, 5248872, 5248873, 5248874, 5248875, 5248876, 5248877, 5247015, 5248878.